My 95 year old mother with dementia is being treated with Seroquel in a nursing home. The family has asked that she be weaned off the medication since her side affects don't allow her to communicate. Now she is a bit more lucid, but has been experiencing nausa and isn't eating much. Is that a side effect of reducing the dosage?
My mother was on seroquel. She was in her late 80's with middle stage Alz/dementia. We also requested that she be weaned off the med with her geriatric psychiatrist's approval. Seroquel seemed to contain her "acting out." Withdrawal made her a bit more difficult for the staff and a bit more "outspoken." I NEVER regretted stopping her seroquel--- she was too "drugged out" while taking it. I was directed to other drug options with a gentler effect.
Hello cam10. Very much so meaning the side effects are as a result of the Seroquel. Given her age, the process has to be very, very slow. I would suggest she be monitered very carefully while a taper is done. A person in good health and much younger in years would find it diificult to stop taking this drug. Best of wishes and health to your mother and the family,pledge
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Aug 2010 • 4 answers
Posted 17 Apr 2011 • 1 answer
Been on seroquel 25mg twice a day for ten years. Now, I was given a generic.Has anyone had negative?
Posted 12 May 2012 • 4 answers
Posted 3 Mar 2015 • 2 answers
Posted 10 Jan 2016 • 3 answers